Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2007, 8:51 PM CDT for Stutsman County, North Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 17, 2007, 9:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 115 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 180151
SVRBIS
NDC093-180215-
/O.NEW.KBIS.SV.W.0129.070618T0151Z-070618T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 915 PM CDT
* AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHEAST OF BUCHANAN...OR ABOUT NEAR
JAMESTOWN...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPIRITWOOD LAKE AROUND 905 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4701 9891 4692 9877 4695 9847 4734 9848
4733 9868
$$
TWH1 follow-up statement
000
WWUS53 KBIS 180216
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SUN JUN 17 2007
NDC093-180226-
/O.EXP.KBIS.SV.W.0129.000000T0000Z-070618T0215Z/
STUTSMAN ND-
916 PM CDT SUN JUN 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STUTSMAN COUNTY
EXPIRED AT 915 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4701 9891 4692 9877 4695 9847 4734 9848
4733 9868
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:27 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 17, 3:27 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 327 PM CDT SUN JUN 17 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT STRONG CAPPING AND CLEARING SKIES HAVE ALLOWED CAPES TO CLIMB PAST 3000 J/KG IN THE SOUTH CENTRAL PART OF THE STATE. AN APPROACHING SURFACE FRONT IN THE WESTERN PART OF THE STATE WILL LIKELY GENERATE A LINE OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH DAKOTA LATER THIS AFTERNOON. MY SOUTHEASTERN COUNTIES ARE TOTALLY SATURATED FROM RECENT RAINFALLS OF 2 TO 5 INCHES...SO ANY THUNDERSTORM WILL POSE A FLASH FLOODING HAZARD. FOR THIS REASON I WILL ISSUE A FLASH FLOOD WATCH FOR MY SOUTHEAST COUNTIES. ONCE THE FRONT CLEARS MY FORECAST AREA LATER TONIGHT THE WRAP AROUND UPPER COLD POOL MY DESTABILIZE THE POST FRONT AIRMASS ENOUGH FOR SOME THUNDERSHOWERS MONDAY AFTERNOON. WINDS WILL ALSO BE STIFF ON MONDAY AND A WIND ADVISORY WILL LIKELY BE NEEDED. ILL LET THE NEXT SHIFT TAKE CARE OF THAT DETAIL. TUESDAY AND WEDNESDAY WILL BRING AN UPPER RIDGE OVER THE NORTHERN PLAINS...HOWEVER WEAK RIPPLES AND A TYPICAL LATE JUNE AIRMASS BEGS A CHANCE OF THUNDERSTORMS. BUT SINCE TIMING...LOCATION AND COVERAGE ARE IN DOUBT WILL LEAVE IT DRY FOR NOW. .LONG TERM...THURSDAY THROUGH SUNDAY... LONG RANGE MODELS IN GOOD OVERALL AGREEMENT. PROGRESSIVE UPPER LEVEL FLOW PATTERN ONCE AGAIN SETTING UP OVER THE EXTENDED FORECAST PERIOD. THE UPPER LEVEL RIDGING OVER THE NORTHERN PLAINS IS SHORT LIVED AS ANOTHER UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NORTHWEST/NORTHERN ROCKIES. ACTIVE SOUTHWEST FLOW ALOFT OVER OUR REGION ALONG WITH SURFACE BOUNDARIES GALORE WILL INCREASE THE POTENTIAL FOR AN ACTIVE THUNDERSTORM PERIOD OVER THE FIRST SEVERAL DAYS OF ASTRONOMICAL SUMMER. HAVE SLIGHT CHANCE POPS THROUGH THE LONG TERM AS A RESULT UNTIL DETAILS BECOME MORE CLEAR. SOUTHERLY MOISTURE AND WARM AIR ADVECTION...ALONG WITH THE EVAPOTRANSPIRATION MOISTURE FACTOR...WILL LIKELY BRING WARM AND HUMID DAYS THURSDAY THROUGH THE WEEKEND. && .AVIATION... A COLD FRONTAL BOUNDARY NOW LOCATED JUST EAST OF DIK AND WEST OF ISN WILL CONTINUE TO SLIDE EAST THIS AFTERNOON AND EVENING. SCT TSRA ARE EXPECTED TO DEVELOP AS THIS FRONTAL BOUNDARY MOVES INTO VERY UNSTABLE AIR OVER SOUTH CENTRAL NORTH DAKOTA...THEN ADVECT EAST EARLY THIS EVENING. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH MVFR-IFR CIGS AND VIS. LARGE AREA OF MVFR-IFR CIGS AT 700-2000FT AGL OVER THE NORTH IS EXPECTED TO LIFT LATER THIS EVENING BEHIND THE FRONT. BY 00-02Z THE COLD FRONT AND ANY ASSOCIATED THUNDERSTORMS WILL BE EAST OF THE FORECAST AREA. BEHIND THE FRONT INITIALLY...STRONG WEST TO NORTHWEST WINDS OF 25 KNOTS OR A BIT MORE WILL BLOW FOR 1-2 HOURS BEFORE DIMINISHING. WINDS ARE EXPECTED TO RE-INCREASE BY TOMORROW MID-MORNING...NORTHWEST SUSTAINED AT 20-25 KTS AND GUSTS OF 30-35 KTS...AND PERSIST THROUGH MUCH OF THE DAY. IN ADDITION FOR TOMORROW...ANOTHER SURFACE TROUGH WILL SLIDE ACROSS SOUTH CENTRAL CANADA...WITH MVFR CIGS IN -SHRA OVER MUCH OF WEST AND CENTRAL ND...WITH THE NORTHERN PART OF THE CWA SEEING THE BEST CHANCE AT THIS SCENARIO. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR NDZ036-037-047-048-050-051. && RSL/NH
Hazardous weather outlook, Jun 17, 5:02 AM CDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 502 AM CDT SUN JUN 17 2007 NDZ001>005-009>013-017>023-025-031>037-040>047-050-181015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- MCINTOSH- 502 AM CDT SUN JUN 17 2007 /402 AM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY ON MONDAY WITH NORTHWEST WINDS 20 TO 35 MPH. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY OVER SOME PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NDZ048-051-181015- LA MOURE-DICKEY- 502 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A WIND ADVISORY THIS AFTERNOON FROM 1 PM TO 6 PM CDT FOR STRONG SOUTH WINDS. OTHERWISE THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME MAY BE SEVERE. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY ON MONDAY WITH NORTHWEST WINDS 20 TO 35 MPH. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY OVER SOME PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JV
In the hours before
Local storm report, Jun 17, 7:40 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
740 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL KILLDEER 47.37N 102.75W
06/17/2007 E0.88 INCH DUNN ND LAW ENFORCEMENT
&&
SWICHELocal storm report, Jun 17, 8:08 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL MINOT AFB 48.42N 101.34W
06/17/2007 E1.00 INCH WARD ND OTHER FEDERAL
HAIL LASTED FROM 756 PM CDT 800 PM CDT.
&&
SWICHELocal storm report, Jun 17, 8:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
827 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL ALMONT 46.73N 101.50W
06/17/2007 E1.25 INCH MORTON ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jun 17, 8:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM FUNNEL CLOUD 20 W MANDAN 46.83N 101.31W
06/17/2007 MORTON ND PUBLIC
&&
SWICHELocal storm report, Jun 17, 8:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
846 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL GLENBURN 48.51N 101.22W
06/17/2007 E1.00 INCH RENVILLE ND BROADCAST MEDIA
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:29 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 37 min |
| Jun 17, 7:58 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 40 min |
| Jun 17, 8:18 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 57 min |
| Jun 17, 8:26 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 64 min |
| Jun 17, 8:35 PM CDT | Tornado Warning | BIS | Burleigh, Morton | 25 min |
| Jun 17, 9:03 PM CDT | Tornado Warning | BIS | Burleigh | 27 min |
| Jun 17, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 40 min |
| Jun 17, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh, Stutsman | 62 min |
| Jun 17, 9:34 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 46 min |
| Jun 18, 4:20 AM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.